MAUDE Adverse Event Report: ENDOLOGIX AFX2; VELA EXTENSION SYSTEM

ENDOLOGIX AFX2; VELA EXTENSION SYSTEM
Model Number A25-25/C75-O20V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implant of an afx2 bifurcated stent the physician noted difficulty in placing the device due to vessel tortuosity.At the conclusion of the procedure there was an endoleak type iiia on angiography.The physician elected to perform touch-up on that junction portion, at this time it was noted that the cuff had migrated down and angio showed the endoleak type iiia was still present between the cuff and main body.The physician elected to conclude the procedure and monitor the patient.As of this report, no additional patient sequelae have been reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and/ or images but an inadequate response was received.As such, event determination, off label conditions, related patient harms and patient disposition could not be independently assessed.No additional investigation of this reported event is planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX2
Common Device Name
VELA EXTENSION SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8037602
Report Number2031527-2018-00827
Device Sequence Number1464336
Product Code MIH
UDI-Device Identifier00818009013576
UDI-Public(01)00818009013576(17)210531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberA25-25/C75-O20V
Device Lot Number1936867009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED-LOT: 1943035008; AFX2 BIFURCATED-LOT: 1943035008
Outcome Attributed to Adverse Event Other;
Patient Age75 YR